Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 19, 2014, 7:30 PM CDT for Loving County, Reeves County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2014, 7:30 PM CDT (00:30 UTC)
- Expired
- Jun 19, 2014, 8:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Midland/Odessa, TX
Counties Loving County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 163 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 2516 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
810 WWUS84 KMAF 200030 SPSMAF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 730 PM CDT THU JUN 19 2014 TXZ058-059-067-074-200100- LOVING-WARD-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS- 730 PM CDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL CULBERSON...EASTERN JEFF DAVIS...NORTHWESTERN BREWSTER...NORTHWESTERN WARD...WESTERN LOVING AND WESTERN REEVES COUNTIES UNTIL 800 PM CDT... A LINE OF STRONG THUNDERSTORMS WAS LOCATED 16 MILES SOUTHWEST OF TOYAH /ROUGHLY ALONG AN ORLA TO FORT DAVIS LINE/ AT 729 PM CDT...MOVING EAST AT 15 MPH. THIS LINE CROSSES INTERSTATE 20 NEAR TOYAH AND INTERSTATE 10 NEAR KENT. NICKEL HAIL AND WIND GUSTS NEAR 55 MPH ARE POSSIBLE WITH THIS STORM...IN ADDITION TO HEAVY RAINFALL REDUCING VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3198 10346 3038 10373 3068 10423 3184 10399 TIME...MOT...LOC 0029Z 269DEG 11KT 3114 10394 $$ HUFFMAN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:18 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 19, 6:18 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 618 PM CDT Thu Jun 19 2014 .AVIATION... 00Z TAF issuance Showers and thunderstorms have formed this afternoon across SE NM and parts of far W TX. These storms may affect KCNM, KPEQ, and KHOB in the next couple of hours so have included tempos for TSRA and gusty winds. Otherwise...it remains to be seen how storms will evolve this evening so have kept storms out of the rest of the terminals for now. Low clouds may move into the Permian Basin by morning with some MVFR cigs developing. This area of low clouds may need to be expanded west with time. && .PREV DISCUSSION... /ISSUED 308 PM CDT Thu Jun 19 2014/ DISCUSSION... Low level moisture has been able to push westward into the mountains today courtesy of a weak surface trough in that location. Strong heating along with the moisture has allowed the airmass to become pretty unstable across much of the forecast area east of the trough. Upper level weakness developing within the upper ridge should combined with the instability to produce the chance of thunderstorms tonight across much of southeast New Mexico and west Texas. Some of the storms will be severe this evening with the best chance across Lea county New Mexico and the Northwest Permian Basin south to the western Permian Basin where the shear and cape will be maximized. Precipitation should decrease in areal coverage as the evening progresses and overnight. The one exception will be across Terrell county and eastern Brewster and eastern Pecos counties where an mcv is progged to drift northward into that area after midnight. In those locations will increase pops to chance to likely after midnight. For Friday and Saturday a weak upper level shear axis is progged to bisect the area (remnants of mcv). The much stronger portion of the axis is progged to reside across the Big Bend and the lower Trans Pecos region so will keep the chance of showers and thunderstorms going in those locations. Was not confident enough to include the mention of precipitation elsewhere given the lack of any significant discernible signals. A transition to an unstable northwesterly flow aloft regime will take place Sunday through the middle of next week due to an upper level ridge progged to reside across northern Mexico. This would allow disturbances to track into the forecast area from the northwest and generate at least a daily slight chance of thunderstorms across portions of the forecast area. Trying to pinpoint details this far out is difficult. For now have isolated to slight chance of thunderstorms across mainly southeast New Mexico and the northern Permian Basin closest to any invading disturbances in the mid level northwest flow. By Sunday temperatures are expected to be above normal due to warming temperatures aloft. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 29
Hazardous weather outlook, Jun 19, 1:42 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 142 PM CDT THU JUN 19 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 142 PM CDT THU JUN 19 2014 /1242 PM MDT THU JUN 19 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS AFTERNOON AND TONIGHT...MAINLY ACROSS THE UPPER TRANS PECOS AND PORTIONS OR THE WESTERN LOW ROLLING PLAINS AND WESTERN PERMIAN BASIN. A FEW STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL EXPECTED. ALSO...STRONGER STORMS WILL BE ACCOMPANIED BY LOCALLY HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL YESTERDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THERE IS A 40 PERCENT CHANCE OF SPOTTER ACTIVATION LATE THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 19, 6:23 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
623 PM CDT THU JUN 19 2014
NMZ029-033-TXZ045-200000-
GAINES-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
523 PM MDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL LEA AND NORTHWESTERN GAINES COUNTIES UNTIL 600 PM
MDT/700 PM CDT/...
A STRONG THUNDERSTORM WAS LOCATED OVER KNOWLES AT 523 PM MDT/623 PM
CDT/...MOVING EAST AT 5 MPH. SPOTTERS REPORTED PEA SIZE HAIL WITH
THIS STORM AT 530 PM MDT/620 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3296 10306 3296 10272 3269 10314 3284 10330
3309 10306
TIME...MOT...LOC 2323Z 258DEG 3KT 3284 10313
HUFFMANSpecial weather statement, Jun 19, 6:53 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 653 PM CDT THU JUN 19 2014 NMZ028-200100- EDDY COUNTY PLAINS- 553 PM MDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN EDDY COUNTY UNTIL 700 PM MDT... A STRONG THUNDERSTORM WAS LOCATED OVER LOCO HILLS AT 553 PM MDT... MOVING NORTHEAST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO NICKEL SIZE HAIL AND GUSTY WINDS OVER 50 MPH...HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3297 10382 3262 10388 3266 10419 3297 10417 TIME...MOT...LOC 2353Z 204DEG 5KT 3281 10398
Special weather statement, Jun 19, 6:54 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 654 PM CDT THU JUN 19 2014 TXZ058-059-067-074-200030- LOVING-WARD-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS- 654 PM CDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL CULBERSON...EASTERN JEFF DAVIS...NORTHWESTERN BREWSTER...NORTHWESTERN WARD...WESTERN LOVING AND WESTERN REEVES COUNTIES UNTIL 730 PM CDT... A LINE OF STRONG THUNDERSTORMS WERE LOCATED 8 MILES WEST OF TOYAH /ROUGHLY ALONG A ORLA TO FORT DAVIS LINE/ AT 653 PM CDT...MOVING EAST AT 20 MPH. NICKEL HAIL AND WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THIS LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3200 10345 3040 10372 3067 10431 3186 10404 TIME...MOT...LOC 2353Z 264DEG 15KT 3133 10390 HUFFMAN
Special weather statement, Jun 19, 7:03 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 703 PM CDT THU JUN 19 2014 NMZ033-TXZ045-200030- GAINES-CENTRAL LEA COUNTY- 603 PM MDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING EAST CENTRAL LEA AND NORTHWESTERN GAINES COUNTIES UNTIL 630 PM MDT/730 PM CDT/... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 3 MILES EAST OF HUMBLE CITY AT 603 PM MDT/703 PM CDT/...AND IS NEARLY STATIONARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3264 10308 3278 10335 3298 10322 3294 10295 TIME...MOT...LOC 0003Z 026DEG 3KT 3277 10317
Special weather statement, Jun 19, 7:20 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
720 PM CDT THU JUN 19 2014
NMZ029-033-200045-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
620 PM MDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING EAST CENTRAL LEA COUNTY UNTIL 645 PM MDT...
A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 8 MILES
SOUTHEAST OF MCDONALD AT 620 PM MDT...MOVING EAST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3322 10309 3311 10306 3300 10306 3297 10328
3314 10334
TIME...MOT...LOC 0020Z 292DEG 6KT 3307 10319
RHLUCHANSpecial weather statement, Jun 19, 7:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 730 PM CDT THU JUN 19 2014 TXZ058-059-067-074-200100- LOVING-WARD-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS- 730 PM CDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL CULBERSON...EASTERN JEFF DAVIS...NORTHWESTERN BREWSTER...NORTHWESTERN WARD...WESTERN LOVING AND WESTERN REEVES COUNTIES UNTIL 800 PM CDT... A LINE OF STRONG THUNDERSTORMS WAS LOCATED 16 MILES SOUTHWEST OF TOYAH /ROUGHLY ALONG AN ORLA TO FORT DAVIS LINE/ AT 729 PM CDT...MOVING EAST AT 15 MPH. THIS LINE CROSSES INTERSTATE 20 NEAR TOYAH AND INTERSTATE 10 NEAR KENT. NICKEL HAIL AND WIND GUSTS NEAR 55 MPH ARE POSSIBLE WITH THIS STORM...IN ADDITION TO HEAVY RAINFALL REDUCING VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3198 10346 3038 10373 3068 10423 3184 10399 TIME...MOT...LOC 0029Z 269DEG 11KT 3114 10394 HUFFMAN
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:20 PM CDT | Special Weather Statement | MAF | Yoakum | 25 min |
| Jun 19, 7:39 PM CDT | Areal Flood Advisory | MAF | Culberson, Jeff Davis, Reeves | 3 hr |
| Jun 19, 10:06 PM CDT | Special Weather Statement | MAF | Presidio | 54 min |
| Jun 19, 10:12 PM CDT | Special Weather Statement | MAF | Andrews | 63 min |
| Jun 19, 7:03 PM CDT | Special Weather Statement | MAF | Lea | 27 min |
| Jun 19, 7:16 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 44 min |
| Jun 19, 7:32 PM CDT | Areal Flood Advisory | MAF | Eddy, Lea | 3 hr |
| Jun 19, 7:47 PM CDT | Special Weather Statement | MAF | Lea | 43 min |
| Jun 19, 8:01 PM CDT | Areal Flood Advisory | MAF | Lea | 119 min |
| Jun 19, 9:39 PM CDT | Flash Flood Warning | MAF | Lea | 3 hr |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.